# SDR 030130

- Difficulty date: January 29, 2003
- Submitted: January 29, 2003
- Operation: General aviation
- Aircraft: N61JA
- Make and model: Helio H-295
- Aircraft serial: 1286
- Aircraft time: 5,087 hours
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Fitting
- Part number: 3910104001
- Condition: Cracked
- Location: Wing
- Stage of operation: IN
- How discovered: D
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPPER WING ATTACH FITTING IS CRACKED.  THE CRACKS APPEAR ON THE FACE OF THE FITTINGS THAT GO AGAINST THE SPAR CARRY THRU.  IN SOME CASES THE CRACKS CAN BE DETECTED INSIDE THE BARREL NUT BORE.  WE HAVE BEGUN CHECKING SPARE WINGS IN STORAGE AS WELL AS FLIGHT LINE AIRCRAFT.  TO DATE WE HAVE FOUND 9 CRACKED FITTINGS.  TIMES IN SERVICE RANGE FROM 5087 TO OVER 16,000 HOURS.   CRACKS WILL OFTEN RUN PARALLEL TO THE AXIS OF THE BARREL NUT.  SOME FITTINGS EXHIBIT A CIRCULAR BRINNELED AREA WHERE THE FITTING CONTACTS THE CARRY THRU.  CRACKS CAN APPEAR IN THE CIRCUMFERENCE OF THE IMPRESSION OR RADIATE IN OR OUT FROM THE CIRCUMFERENCE OF THE IMPRESSION.  SOMETIMES CORROSION IS PRESENT IN THE CRACK AREA.
